Mississippi, 2007Damaging Wind in Mississippi, September 1, 2007
September 1, 2007 · NWS MEG · 1 event in 1 county or zone
Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of September 1, 2007 over portions of North Mississippi. Some of the thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of September 1, 2007 over portions of North Mississippi. Some of the thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 1, 2:25 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 1, 2:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT SAT SEP 1 2007
.DISCUSSION...1025 MB HIGH PRESSURE CENTERED OVER THE GREAT LAKES
REGION HAS BROUGHT SUNNY/MOSTLY SUNNY SKIES TO THE MID SOUTH AND
TEMPERATURES IN THE UPPER 80S TO AROUND 90.
TONIGHT THROUGH TUESDAY...MAINLY RAIN FREE WEATHER EXPECTED ACROSS
THE MID SOUTH THROUGH MONDAY AS A RIDGE OF HIGH PRESSURE REMAINS IN
PLACE ACROSS THE MIDDLE MISSISSIPPI VALLEY AND MUCH OF THE MID
SOUTH. WILL CARRY ISOLATED SHOWERS/THUNDERSTORMS UNTIL 00Z THIS
EVENING AS KGWX WSR-88D INDICATES DIURNALLY DRIVEN PULSE TYPE
SHOWERS/THUNDERSTORMS DRIFTING FROM NORTH/CENTRAL ALABAMA INTO
PORTIONS OF NORTHEAST MISSISSIPPI. SOME INSTABILITY WILL BE PRESENT
ACROSS THIS SAME AREA ON SUNDAY AND MONDAY BUT WILL LEAVE FORECAST
DRY FOR NOW. RAIN CHANCES WILL START TO RETURN ACROSS WESTERN
SECTIONS OF THE AREA ON TUESDAY AS HIGH PRESSURE GRADUALLY MOVES
EAST AND UPPER LEVEL FLOW TURNS TO THE SOUTHWEST.
.LONG RANGE...(WEDNESDAY THROUGH SATURDAY)...LONG RANGE MODELS
(ECMWF/GFS) INDICATE UPPER LEVEL RIDGING WILL TRANSLATE EAST WHILE
AN UPPER LEVEL TROUGH DIGS ACROSS THE MIDDLE MISSISSIPPI VALLEY
THROUGH THE PERIOD. SOME DISAGREEMENT EXISTS TOWARDS THE END OF
THE PERIOD AS THE 12Z GFS PUSHES A COLD FRONT THROUGH THE MID SOUTH
BY SATURDAY. MEANWHILE THE ECMWF KEEPS THE SURFACE COLD FRONT
UPSTREAM OF THE REGION. 12Z GFS ENSEMBLE MEMBERS LIE IN BETWEEN THE
TWO SOLUTIONS AND WILL KEEP LOW END/CHANCE POPS GOING THROUGH
SATURDAY FOR NOW.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 1, 3:27 AM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CDT SAT SEP 1 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
427 AM CDT SAT SEP 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PWB
Thunderstorm Wind, Monroe
- When
- September 1, 3:30 PM CST to 3:35 PM CST
- Where
- Monroe County, 3 mi SSE of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 34.030, -88.380
Straight line winds knocked down trees and power lines on Parham Store Road at the intersection of Mount Zion Road and Parham Gin Road, 3 miles south-southeast of Smithville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58474.